MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G47614
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: boston scientific dreamtome; unknown model.Investigation evaluation: a product evaluation was performed only by the picture provided in response to this report because the product said to be involved was not provided to cook for evaluation.Per the photo provided, we cannot complete a full evaluation; however, the wire guide coating appears to have frayed and unraveled.Due to the condition of the device in the photo, it cannot be determined if any sections of the coating are missing.A photo of the section of damaged wire guide was not provided, only the damaged wire guide coating.The location of the damage on the wire guide is unable to be confirmed.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on the photo provided and statements describing the event.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use (ifu) instruct the user to do the following: "prior to removing wire guide from holder, flush with 30 cc of sterile water." failure to flush the wire guide can result in damage to the wire guide.The ifu instructs the user to do the following: "flush endoscope accessory channel and/or lumen of device with sterile water, then insert wire guide floppy end first.Note: for best results, wire guide should be kept wet, if applicable." failure to flush the endoscope channel can result in damage to the wire guide.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all acrobat® 2 calibrated tip wire guides are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used five (5) total acrobat 2 calibrated tip wire guides from lot w3994086 [see related mdr 1037905-2018-00143] and w3926765 [subject of this report].The quantity from each lot is unknown.The wire was inserted and the plastic coating was unraveling and getting stuck within the endoscope.The user tried numerous times and the same thing was happening.The following additional information was received on 03/29/2018: the coating on five (5) of their wires shredded from the 5 cm mark upwards.They kept two (2) out of the five (5) to be returned.The doctor could not confirm that the tip was wet before entering.
 
Additional Manufacturer Narrative
A supplemental follow up report intended to be submitted for report number 1037905-2018-00144 was sent under the incorrect manufacturer report number 1037905-2018-0144 on 14 may 2018.This report is being to sent to file the supplemental follow up report under the correct manufacturer report number.Boston scientific dreamtome; unknown model.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.There is wire guide coating damage near the distal end.Approximately 5.7 cm to 5.8 cm and 7.1 cm to 7.5 cm from the distal end are sections of bare core wire.The wire guide appears scuffed as if rubbed against from 6.4 cm to 9.2 cm and 13.0 cm to 16.3 cm from the distal end.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use (ifu) instructs the user to do the following: "prior to removing wire guide from holder, flush with 30 cc of sterile water." failure to flush the wire guide can result in damage to the wire guide.The ifu instructs the user to do the following: "flush endoscope accessory channel and/or lumen of device with sterile water, then insert wire guide floppy end first.Note: for best results, wire guide should be kept wet, if applicable." failure to flush the endoscope channel can result in damage to the wire guide.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all acrobat® 2 calibrated tip wire guides are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used five (5) total acrobat 2 calibrated tip wire guides from lot w3994086 [see related mdr 1037905-2018-00143] and w3926765 [subject of this report].The quantity from each lot is unknown.The wire was inserted and the plastic coating was unraveling and getting stuck within the endoscope.The user tried numerous times and the same thing was happening.The following additional information was received on 03/29/2018: the coating on five (5) of their wires shredded from the 5 cm mark upwards.They kept two (2) out of the five (5) to be returned.The doctor could not confirm that the tip was wet before entering.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACROBAT® 2 CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7428751
Report Number1037905-2018-00144
Device Sequence Number11256927
Product Code OCY
UDI-Device Identifier00827002476141
UDI-Public(01)00827002476141(17)201010(10)W3926765
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K142950
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG47614
Device Catalogue NumberAWG2-35-260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/21/2018
Device Age5 MO
Event Location Hospital
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1